MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
SMHX580 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360)
| Date of Event |
03/02/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 52-year-old caucasian female patient underwent a breast surgery with a 580cc (left) and a 470cc (right) mentor memorygel breast implants and experienced bilateral capsular contracture (baker grade unknown) post-operatively, which was diagnosed during an office visit.As a result, the patient underwent explantation on (b)(6) 2022 for the left side only.Surgical intervention was reported on the right.This report is for the left side device.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 16, 2022, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.In addition, mentor received additional information regarding the patient's diagnosis.Additional information received states that the patient had breast size mis-match and evidence of symmastia instead of capsular contracture as previously reported.Mentor updated the complaint's coding for accuracy.Section h6-health effect - clinical code has been replaced with code e2308 (deformity/disfigurement) to reflect the updated information.Reason for device explant and/or reoperation: anisomastia.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 14, 2022, the evaluation for the device was completed.Device evaluation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the smooth moderate high profile xtra, 580cc returned device.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).